Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 208, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Oct 3, 2000, 10:19 PM CDT for Lucas County, Wayne County, Iowa. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 3, 2000, 10:19 PM CDT (03:19 UTC)
- Expired
- Oct 3, 2000, 11:05 PM CDT
- In force
- 46 min
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lucas County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 94 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 040320 SVRDSM IAC117-185-040405- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1019 PM CDT TUE OCT 3 2000 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LUCAS COUNTY IN SOUTH CENTRAL IOWA NORTHERN WAYNE COUNTY IN SOUTH CENTRAL IOWA * UNTIL 1105 PM * AT 1019 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF HUMESTON...OR ABOUT 48 MILES SOUTH OF DES MOINES...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR HUMESTON NOW NEAR DERBY AROUND 1025 PM NEAR MILLERTON AROUND 1040 PM 7 MILES SOUTH OF CHARITON AROUND 1050 PM NEAR RUSSELL AROUND 1100 PM HAIL UP TO THE SIZE OF QUARTERS IS LIKELY IN THE WARNED AREA. SEEK A STURDY SHELTER SUCH AS A BASEMENT OR INTERIOR ROOM. LAT...LON 4103 9356 4077 9356 4078 9310 4103 9309 COGIL NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 9:40 PM CDT, 39 minutes earlier.
Area forecast discussion, Oct 3, 9:40 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 940 PM CDT TUE OCT 3 2000 UPDATE WILL BE ISSUED AT 10 PM WHEN WATCH ENDS. WATER VAPOR LOOP SHOWING SHORT WAVE TROUGH MOVING ACROSS SOUTH DAKOTA AND NORTHERN NEBRASKA. ADDITIONAL PRECIPITATION HAS EXPANDED WELL TO THE NORTHWEST OF THE SURFACE FRONT DUE TO LARGE SCALE SYNOPTIC SUPPORT. ADDITIONAL CONVECTION OVER SOUTHEAST PORTION OF CWA IN ASSOCIATED WITH SURFACE AND H850 FRONT. PRECIPITATION IN THE NORTHWEST WILL END WITH UPPER TROUGH PASSAGE LATER TONIGHT. PRECIPITATION IN THE SOUTHEAST WILL LIKELY LINGER THROUGH EARLY MORNING...AIDED BY PROXIMITY OF ELEVATED FRONT. DO NOT PLAN ON MAKING ANY TEMPERATURE = CHANGES. .IA...NONE JAW
In the hours before
Special weather statement, Oct 3, 10:00 PM CDT, 19 minutes before
IAZ070>075-081>086-092>097-040315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1000 PM CDT TUE OCT 3 2000 ...SEVERE THUNDERSTORM WATCH HAS EXPIRED... SEVERE THUNDERSTORM WATCH NUMBER 757 WHICH WAS IN EFFECT UNTIL 10 PM FOR ABOUT THE SOUTHERN QUARTER OF IOWA HAS BEEN ALLOWED TO EXPIRE. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH EARLY MORNING. SOME OF THESE STORMS WILL PRODUCE SMALL HAIL...ESPECIALLY SOUTH OF INTERSTATE 80 AND EAST OF INTERSTATE 35.
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.